A 28-year-old female asked:
I'm 3 days into the active pills of my birth control and i'm still experiencing heavy bleeding. i've been on my period now for 8 days. should i worry?
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.
2.4k viewsAnswered >2 years ago
Last updated Aug 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.